Alert archive / Montana / High Wind Warnings in 2008
High Wind Warning 2, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Jan 3, 2008, 3:09 AM MST. It took effect at Jan 3, 2008, 5:00 PM MST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2008, 3:09 AM MST (10:09 UTC)
- In effect from
- Jan 3, 2008, 5:00 PM MST
- Expired
- Jan 4, 2008, 4:02 AM MST
- In force
- 11 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTFX 031009 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 309 AM MST THU JAN 3 2008 MTZ009-031815- /O.CAN.KTFX.HW.W.0001.000000T0000Z-080103T1200Z/ /O.NEW.KTFX.HW.W.0002.080104T0000Z-080104T1500Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITY OF...BROWNING 309 AM MST THU JAN 3 2008 ...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM MST FRIDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM MST FRIDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 65 MPH ARE EXPECTED TO DEVELOP BY LATE AFTERNOON AND CONTINUE THROUGH FRIDAY NIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MTZ048-031115- /O.CAN.KTFX.HW.W.0001.000000T0000Z-080103T1200Z/ SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITY OF...CHOTEAU 309 AM MST THU JAN 3 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WARNING. HIGH WINDS HAVE DECREASED TO 15 TO 30 MPH WITH GUSTS TO 45 MPH THUS THE HIGH WIND WARNING HAS BEEN CANCELLED. $$
5 follow-up statements
000 WWUS75 KTFX 031018 CCA NPWTFX URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE GREAT FALLS MT 317 AM MST THU JAN 3 2008 MTZ009-031845- /O.CAN.KTFX.HW.W.0001.000000T0000Z-080103T1200Z/ /O.COR.KTFX.HW.W.0002.080104T0000Z-080104T1500Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITY OF...BROWNING 317 AM MST THU JAN 3 2008 ...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM MST FRIDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM MST FRIDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 65 MPH ARE EXPECTED TO DEVELOP BY LATE AFTERNOON AND CONTINUE THROUGH FRIDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MTZ048-031130- /O.CAN.KTFX.HW.W.0001.000000T0000Z-080103T1200Z/ SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITY OF...CHOTEAU 317 AM MST THU JAN 3 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WARNING. HIGH WINDS HAVE DECREASED TO 15 TO 30 MPH WITH GUSTS TO 45 MPH THUS THE HIGH WIND WARNING HAS BEEN CANCELLED. $$
000 WWUS75 KTFX 031722 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1022 AM MST THU JAN 3 2008 MTZ009-040000- /O.CON.KTFX.HW.W.0002.080104T0000Z-080104T1500Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITY OF...BROWNING 1022 AM MST THU JAN 3 2008 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM MST FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM MST FRIDAY FOR THE NORTHERN ROCKY MOUNTAIN FRONT. SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 65 MPH ARE EXPECTED TO DEVELOP BY LATE THIS AFTERNOON AND CONTINUE THROUGH FRIDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KTFX 032103 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 203 PM MST THU JAN 3 2008 MTZ009-040500- /O.CON.KTFX.HW.W.0002.080104T0000Z-080104T1500Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITY OF...BROWNING 203 PM MST THU JAN 3 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST FRIDAY. SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 65 MPH ARE EXPECTED TO DEVELOP BY LATE THIS AFTERNOON AND CONTINUE THROUGH FRIDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KTFX 040400 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 900 PM MST THU JAN 3 2008 MTZ009-041200- /O.CON.KTFX.HW.W.0002.000000T0000Z-080104T1500Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITY OF...BROWNING 900 PM MST THU JAN 3 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST FRIDAY. SOUTHWEST WINDS WILL CONTINUE TO STRENGTHEN THROUGH THE EVENING HOURS...REACHING SPEEDS OF 20 TO 30 MPH WITH GUSTS TO 65 MPH. THE STRONG WINDS WILL CONTINUE THROUGH FRIDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KTFX 041102 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 402 AM MST FRI JAN 4 2008 MTZ009-041215- /O.CAN.KTFX.HW.W.0002.000000T0000Z-080104T1500Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITY OF...BROWNING 402 AM MST FRI JAN 4 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WARNING. SOUTHWEST WINDS CONTINUE TO AVERAGE BETWEEN 20 TO 30 MPH ALONG THE NORTHERN ROCKY MOUNTAIN FRONT. HOWEVER...GUSTS HAVE DECREASED TO 35 TO 45 MPH. THEREFORE THE HIGH WIND WARNING HAS BEEN CANCELED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Jan 3, 3:07 AM MST, 2 minutes earlier.
Area forecast discussion, Jan 3, 3:07 AM MST, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 307 AM MST THU JAN 3 2008 .DISCUSSION... TODAY THROUGH SATURDAY...THE HIGH PRESSURE RIDGE HAS MOVED OVER THE MIDWEST AND THE NEXT WEATHER SYSTEM...A LOW PRESSURE TROF OVER THE EASTERN PACIFIC...IS APPROACHING THE WEST COAST. SOUTHWEST FLOW WILL CONTINUE ALOFT AND SATELLITE INDICATES NUMEROUS WEAK DISTURBANCES MOVING THROUGH THE FLOW. BY THURSDAY NIGHT...A FAST-MOVING SHORTWAVE CROSSES THE WESTERN US AND APPROACHES THE ROCKIES. WINDS WILL KICK UP AGAIN...AND WILL ISSUE ANOTHER HIGH WIND WARNING FOR THE NORTHERN ROCKIES TO ACCOUNT FOR THE SHORTWAVE PASSAGE. BY FRIDAY...A DEEP LOW PRESSURE SYSTEM MOVES OVER THE WEST COAST...AHEAD OF THIS SYSTEM...WIDESPREAD LIFT WILL DEVELOP ACROSS THE ROCKIES AND SPREAD EAST DURING THE DAY. THE EXTREME SOUTHERN PORTIONS OF THE CWA BECOME SATURATED BY LATE AFTERNOON. WE WILL ALSO SEE STRONG SOUTHWEST FLOW ALOFT DEVELOP...AND WILL ISSUE A WINTER STORM WATCH FOR THIS AREA. WILL STRESS HIGHER ELEVATIONS ALONG WITH BLOWING SNOW AND RESTRICTED VISIBILITIES. FIRST GUESS OF SNOW WOULD BE 4-8 INCHES...10 TO 20 ABOVE 7000 FEET WITH MOST OF THE SNOW OCCURRING TO THE SOUTH. BY SATURDAY MORNING...MOST OF THE LIFT HAS MOVED EAST AND SNOW WILL TAPER OFF...AND DO NOT ANTICIPATE SIGNIFICANT ACCUMULATIONS. ZELZER SATURDAY NIGHT THROUGH TUESDAY NIGHT...THIS FORECAST PERIOD WILL BE CHARACTERIZED BY TEMPERATURES BEGINNING ABOVE THE SEASONAL AVERAGE...MODERATING DURING SUNDAY WITH A SUBTLE LARGE SCALE PATTERN CHANGE OVER THE WESTERN CONUS. IT APPEARS THAT THERE HAS BEEN A SLIGHT CHANGE IN THE FORECAST UPPER LEVEL PATTERN DURING THE EXTENDED FORECAST PERIOD IN THE PAST 24 HOURS. ONE NOTABLE DIFFERENCE BETWEEN PREVIOUS AND CURRENT GUIDANCE IS THE LACK IN THE INITIAL AMPLITUDE OF THE SOUTHWESTERLY FLOW ALOFT...PRESENT OVER THE FORECAST AREA DURING SATURDAY NIGHT. THIS FLOW ALOFT IS GENERALLY ASSOCIATED WITH ABOVE AVERAGE TEMPERATURES...HOWEVER THIS AFFECT IS DIMINISHED SOMEWHAT WITH A LOWER AMPLITUDE UPPER LEVEL TROUGH OF LOW PRESSURE JUST OF THE WEST COAST. THIS TROUGH WILL AMPLIFY DURING SUNDAY AS IT PROGRESSES OVER THE GREAT BASIN. THE MOST SIGNIFICANT FORCING ASSOCIATED WITH THIS TROUGH WILL BE FAR SOUTH OF THE FORECAST AREA...HOWEVER THE PASSAGE OF A WEAK TROUGH OVER THE FORECAST AREA DURING SUNDAY WILL ALLOW FOR COOLER TO AIR MIX DOWN TO THE SURFACE BY SUNDAY EVENING. A DISTURBED WEST TO EAST FLOW ALOFT BECOMES DOMINANT OVER THE FORECAST AREA MONDAY AND TUESDAY...WITH A CLOSED AREA OF LOW PRESSURE DEVELOPING ON THE EASTERN SLOPE OF THE ALBERTA ROCKIES TUESDAY EVENING...AND MOVING SOUTH INTO THE FORECAST AREA OVERNIGHT TUESDAY. THIS LOW WILL LIKELY BRING COLDER AIR INTO THE NORTH CENTRAL PLAINS...HOWEVER IT IS UNCLEAR IF THE DEPTH OF THIS COLD AIR WILL BE SUFFICIENT TO INFILTRATE THE SOUTHWEST VALLEYS. ZUMPFE WEDNESDAY AND THURSDAY...MODELS NOT IN VERY GOOD AGREEMENT ON THURSDAY. WILL GO WITH GFS MODEL. GFS HAS AN UPPER LEVEL LOW OVER THE AREA WITH MOST DYNAMICS REMAINING SOUTH OF MONTANA. THUS...WILL GO WITH NEAR SEASONAL TEMPERATURES WITH AT LEAST A SLIGHT CHANCE OF SNOW BOTH DAYS. WILLIAMSON DC && .AVIATION... UPDATED 0529Z. MAINLY VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH 06Z ON FRIDAY ACROSS THE REGION...AS AN UPPER LEVEL RIDGE SLIDES EASTWARD. MAIN CONCERN THROUGH 06Z FRIDAY WILL BE THE WINDS. AT KCTB...KGTF...AND KLWT...WINDS HAVE DIMINISHED QUITE A BIT...BUT OCCASIONAL 20 TO 30 KT GUSTS WILL STILL BE POSSIBLE DUE TO STRONG WINDS ALOFT. AFTER 18Z THURSDAY...WINDS ALOFT INCREASE...AND MORE FREQUENT GUSTS BETWEEN 20 TO 30 KTS ARE EXPECTED AT KCTB...KGTF...AND KLWT. AT KBZN...KHLN...AND KHVR...WINDS WILL BE LIGHTER. ADDITIONALLY...WITH MOISTURE MOVING THROUGH THE FLOW ALOFT...HIGH CLOUDS ARE EXPECTED ACROSS THE ENTIRE AREA...WITH CEILINGS GENERALLY AT OR ABOVE 12000 FEET. HOWEVER...CEILINGS DOWN TO 7000 FEET MAY OCCUR AROUND KCTB BETWEEN 10Z AND 18Z THURSDAY. ALSO...SCATTERED SNOW SHOWERS WILL BE POSSIBLE OVER THE NORTHERN ROCKY MOUNTAIN FRONT AFTER 10Z THURSDAY...WHICH COULD LEAD TO MOUNTAIN OBSCURATIONS. COHEN && .PRELIMINARY POINT TEMPS/POPS... GTF 48 30 48 34 / 0 0 0 0 CTB 45 29 45 31 / 0 0 10 10 HLN 41 21 46 28 / 0 10 10 10 BZN 30 10 43 28 / 0 10 10 10 WEY 26 5 32 21 / 0 30 40 80 DLN 37 20 39 27 / 0 10 10 10 HVR 38 19 43 28 / 0 0 0 0 LWT 48 29 48 33 / 0 0 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING FOR MTZ008-015-055. HIGH WIND WARNING FROM 5 PM THIS AFTERNOON TO 8 AM MST FRIDAY FOR MTZ009. && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jan 2, 9:45 PM MST, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 945 PM MST WED JAN 2 2008 MTZ009-048-040445- NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- 945 PM MST WED JAN 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TONIGHT FOR THE ROCKY MOUNTAIN FRONT...SOUTHWEST WINDS OF 20 TO 30 MPH...WITH GUSTS TO 65 MPH...ARE EXPECTED THROUGH THE NIGHT...AND A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG WINDS WILL REMAIN POSSIBLE THROUGH LATE AFTERNOON ON THURSDAY OVER THE ROCKY MOUNTAIN FRONT. THERE IS THE POTENTIAL FOR SIGNIFICANT SNOWFALL AND STRONG GUSTY SOUTHWEST WINDS ALONG THE ROCKY MOUNTAIN FRONT...AND ESPECIALLY IN THE GLACIER PARK AREA...FRIDAY THROUGH SATURDAY. WINTER WEATHER HIGHLIGHTS MIGHT BE NEEDED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ010>014-044>047-049>054-040445- EASTERN GLACIER-HILL-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER- 945 PM MST WED JAN 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-015-055-040445- BEAVERHEAD-MADISON-GALLATIN- 945 PM MST WED JAN 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER FOR TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS THE POTENTIAL FOR HEAVY SNOW IN COMBINATION WITH STRONG GUSTY SOUTHWEST WINDS NEAR THE IDAHO BORDER FRIDAY NIGHT. SNOW COULD BEGIN IN THE AREA FRIDAY AFTERNOON AND LINGER INTO EARLY SATURDAY. WINTER WEATHER HIGHLIGHTS MIGHT BE NEEDED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. COHEN/BLANK
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 3:01 AM MST | Winter Storm Watch | TFX | 12 hr | |
| Jan 3, 2:59 PM MST | Winter Storm Watch | TFX | 13 hr | |
| Jan 3, 2:59 PM MST | Winter Storm Warning | TFX | 48 hr |
Nearby
High Wind Warnings in Montana, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.